It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Week 4 of Zoloft, Please help



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-10-2006, 02:44 AM   #1
    yankees123
    Junior Member
    (female)
     
    yankees123's Avatar
     
    Join Date: Jan 2006
    Posts: 38
    yankees123 HB User
    Week 4 of Zoloft, Please help

    About a month ago I was diagnosed with GAD/depression. It took many tests before the doctors concluded this but this is what they say is causing all of my pain. My doctor started me on 50 mg of Zoloft. My second week on it was great! I thought I was getting my life back. By week 3, it all went downhill again. The pain in my arms, back & neck & chest pain were all back. I went to my doctors who upped my dosage to 100mg this past Tuesday. Tonight, I woke in the middle of the night with complete numbness/pain in both arms in my back. It was so bad that for the first time since I was on Zoloft I took a Xanax with the hopes of being able to fall abck to sleep. Has anyone every had this symptom before? It almost seems my symptoms are just as as bad when I first started the meds.

    Any help would be great!

     
    Sponsors Lightbulb
       
    Old 02-10-2006, 08:39 AM   #2
    Guineapig5
    Senior Member
    (female)
     
    Guineapig5's Avatar
     
    Join Date: Dec 2003
    Posts: 235
    Guineapig5 HB User
    Re: Week 4 of Zoloft, Please help

    Strange as it sounds, pain is indeed a symptom of depression. There's a scientific principle behind it, but I can't remember it. Also, anxiety sufferers tend to magnify physical problems and have a tendency to freak out over them. I know, because I've done this!

    Ask yourself: Is there some repetitious activity I'm doing causing me pain? I discovered that the way I was holding a handbag was causing me pain and numbness in my arms.

     
    Old 02-10-2006, 10:10 AM   #3
    hry33
    Senior Veteran
    (male)
     
    hry33's Avatar
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Re: Week 4 of Zoloft, Please help

    100 is a midrange dose, I would be thinking about going back to 50 for a while, taking xanax as needed as both meds go well together, dont be too proud to take xanax when its needed
    is the pain coming from muscle tension try a long soak in a hot bath and get someone to rub or massage you
    __________________
    Life is not a dress rehearsal

     
    Old 02-10-2006, 09:31 PM   #4
    seriousperson
    Senior Veteran
    (female)
     
    Join Date: May 2004
    Posts: 1,151
    seriousperson HB Userseriousperson HB User
    Re: Week 4 of Zoloft, Please help

    Zoloft gives me painful muscle spasms. So the doctor has me on Requip for that side effect. Requip also makes me want to go to sleep, which is fine at night but not so great in the morning.

     
    Old 02-11-2006, 09:51 AM   #5
    jinglebts
    Senior Veteran
    (female)
     
    Join Date: Mar 2003
    Location: ottawa, ontario, canada
    Posts: 2,203
    jinglebts HB Userjinglebts HB User
    Angry Re: Week 4 of Zoloft, Please help

    He could just try you on a different SSRI, instead of having you take a drug that possibly doesn't work and then giving you another one for the side effects.

    jb
    __________________
    keep the faith ...

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Old 02-11-2006, 08:36 PM   #6
    seriousperson
    Senior Veteran
    (female)
     
    Join Date: May 2004
    Posts: 1,151
    seriousperson HB Userseriousperson HB User
    Re: Week 4 of Zoloft, Please help

    Zoloft was my 4th ssri. Actually, I thought Lexapro worked better, but the side effects were stronger too.

    Jinglebts, the angry red face on your post makes me laugh.

    Last edited by seriousperson; 02-11-2006 at 08:37 PM.

     
    Old 02-12-2006, 02:16 PM   #7
    jinglebts
    Senior Veteran
    (female)
     
    Join Date: Mar 2003
    Location: ottawa, ontario, canada
    Posts: 2,203
    jinglebts HB Userjinglebts HB User
    Wink Re: Week 4 of Zoloft, Please help

    Quote:
    Originally Posted by seriousperson
    ...

    Jinglebts, the angry red face on your post makes me laugh.
    Glad you liked it.

    I've been thru' many doctors in my time (gynecologists, endocrinologists, GPs, neurologists) and I respect very few of them, hence the ... Seems to me that a doctor will put you on a med with side effects, and then give you something to cope with the side effects; the drug to help control the side effects itself has side effects -- on and on it goes!!

    The person who has helped me most is my ND (naturopath). One of the things she has me on is fish oil -- 3000mg -- and it's done me a lot of good -- a natural AD and antianxiety remedy. I still need my klonopin, but less of it b/c of the fish oil. You might want to try that if you don't take it already. (It also raises HDL and is an anti-inflammatory.) She also gives me B12 injections weekly and acupuncture.

    Sorry you're having such trouble. Have you tried a naturopath?

    jb
    __________________
    keep the faith ...

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Old 02-13-2006, 03:47 AM   #8
    yankees123
    Junior Member
    (female)
     
    yankees123's Avatar
     
    Join Date: Jan 2006
    Posts: 38
    yankees123 HB User
    Re: Week 4 of Zoloft, Please help

    No, I have not tried a naturopath but maybe that is an avenue I should explore. Like you, I have seen many of doctors. My GP, neuro, cardio, chiro, gyno and the list goes on. For me, I am not so sure that the muscle aches are a side effect of Zoloft, as the aches were there before I started. They are just still there and I was hoping that they would go away with the meds. Taking a warm bath or getting a massage provide temporary relief. It's almost like a roaming pain. First in my neck, than my back, than my left arm, etc., etc.

    This is all still so new to me and quite upseting. I just want to be back to my "old self" again. I ask myself on a daily basis "when am I going to get better?" My husband tells me I am going to get better when I'm ready and willing to accept the fact that I have GAD. It;s just so hard to understand how something mental can cause such physical pain. Ya' know?

     
    Old 02-13-2006, 05:10 AM   #9
    dianalynn12201
    Newbie
    (female)
     
    dianalynn12201's Avatar
     
    Join Date: Feb 2006
    Location: Little Rock, Arkansas USA
    Posts: 1
    dianalynn12201 HB User
    Re: Week 4 of Zoloft, Please help

    I was flipping through this site looking for something that might be able to help with something totally unrelated to this and I saw that you suffered from anxiety. Our son was on Zoloft, Lexapro, Prozac, etc...almost all of the SSRI's but it did not help his anxiety at ALL. One day someone told me that Paxil targeted anxiety much much better than the other SSRIs did. So, although I cannot help you with your symptoms I can say that if you suffer from anxiety...Paxil worked for our son where the other SSRIs did not. Good luck. I have seen how my son suffered before and how well he is doing now, and there is help out there. Keep playing with medicine.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Root canal advice please please help adrian32 Dental Health 0 04-20-2010 08:09 AM
    Zoloft Withdrawal - "zaps" and more - benadryl or tylenol? campbellita Depression 6 05-10-2009 01:31 PM
    i have thyriod disorder and this is week 8 and i have tons of energy.... vickie45 Thyroid Disorders 12 03-15-2007 05:06 AM
    Question for Zoloft Users Alyna25 Anxiety 3 09-19-2005 12:01 PM
    After a week of zoloft... xrate Depression 5 06-21-2005 02:43 PM
    Zoloft side effects?!?(please respond) Mr. Field Depression 17 03-25-2005 07:35 PM
    Zoloft: Questions & Help please... angeleyesinga Depression 35 05-06-2004 04:55 PM
    lexapro vs. zoloft serena03 Depression 1 08-04-2003 06:39 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:37 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!